Alert archive / California / Wind Advisories in 2010

Wind Advisory 8, NWS Phoenix, AZ

March 9, 2010

NWS Phoenix, AZ issued this wind advisory at Mar 9, 2010, 2:06 AM PST. It took effect at Mar 9, 2010, 7:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2010, 2:06 AM PST (10:06 UTC)
In effect from
Mar 9, 2010, 7:00 AM PST
Expired
Mar 9, 2010, 5:00 PM PST
In force
10 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS75 KPSR 091006
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
306 AM MST TUE MAR 9 2010


AZZ020-025-CAZ030>033-092215-
/O.NEW.KPSR.WI.Y.0008.100309T1500Z-100310T0100Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
306 AM MST TUE MAR 9 2010 /206 AM PST TUE MAR 9 2010/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO
6 PM MST /5 PM PST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 6 PM MST
/5 PM PST/ THIS EVENING. 

A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING RESULTING IN
STRONG WINDS THROUGHOUT THE DAY.

* TIMING: WEST WINDS WILL INCREASE THIS MORNING...BECOMING STRONGEST
  BETWEEN 8 AM AND 4 PM.

* WINDS: WEST TO SOUTHWEST WIND GUSTS BETWEEN 30 AND 45 MPH WILL
  INCREASE THIS MORNING AND CONTINUE THROUGHOUT THE DAY.

* IMPACTS: HAZARDOUS CROSSWINDS AND SUDDEN GUSTS COULD MAKE DRIVING
  AND BOATING DIFFICULT. AREAS OF REDUCED VISIBILITY IN DENSE BLOWING
  DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
327 
WWUS75 KPSR 092156
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
256 PM MST TUE MAR 9 2010

AZZ020-025-CAZ030>033-100100-
/O.CON.KPSR.WI.Y.0008.000000T0000Z-100310T0100Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
256 PM MST TUE MAR 9 2010 /156 PM PST TUE MAR 9 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS
EVENING. 

STRONG GRADIENT SURFACE WINDS WILL CONTINUE THROUGH EARLY EVENING IN
THE WAKE OF AN EXITING STORM SYSTEM.

* TIMING: WINDS WILL REMAIN STRONG THROUGH 6 PM MST / 5 PM PST THIS
  EVENING.

* WINDS: WEST WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED THROUGH EARLY
  EVENING.

* IMPACTS: HAZARDOUS CROSSWINDS AND SUDDEN GUSTS COULD MAKE DRIVING
  AND BOATING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:00 PM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 8, 8:00 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
900 PM MST MON MAR 8 2010

.SYNOPSIS...
COOL TEMPERATURES AND CLOUDS PREVAIL IN THE WAKE OF THE WEEKEND LOW
PRESSURE SYSTEM. TWO QUICK MOVING WEATHER SYSTEMS WILL BRING A
CHANCE FOR PRECIPITATION TO THE AREA...FIRST TUE AFTERNOON AND
EVENING AND THEN AGAIN FOR WEDNESDAY EVENING. WARMER AND DRIER
CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
STRATOCU PERSISTS ACROSS MUCH OF THE FORECAST AREA...EVEN AFTER
SUNSET...INDICATIVE OF THE ANOMALOUSLY HIGH LOW-LEVEL MOISTURE IN
THE WAKE OF YESTERDAYS RAIN AND AHEAD OF THE NEXT SHORT WAVE TROUGH
DIVING SOUTHWARD ALONG THE CA COAST. LATEST GUIDANCE AND IN
PARTICULAR THE NAM-WRF...HAS TRENDED STRONGER WITH THE LOW WELL
UPSTREAM CURRENTLY LOCATED NEAR 50N 140W. GIVEN THE ABUNDANT
ANTECEDENT MOISTURE...POPS WERE RAISED WED NIGHT...MAINLY FOR THE
HIGHER ELEVATIONS NORTH AND EAST OF PHOENIX. WITH THICKNESSES
DROPPING TO NEAR 537 DM...THE POTENTIAL EXISTS FOR ANOTHER SHOT OF
MOUNTAIN SNOW AND LOWER ELEVATION RAIN SHOWERS...SOME POSSIBLY AGAIN
CONTAINING SMALL HAIL.

PREVIOUS DISCUSSION...
FAST MOVING LOW PRESSURE SYSTEM THAT BROUGHT SOAKING RAINS TO THE
REGION THIS WEEKEND HAS NOW MOVED OVER NEW MEXICO. IN ITS WAKE
LINGERING CLOUD COVER AND COOL AIR ARE IN PLACE. THE CLOUD COVER
WILL SLOWLY DECREASE AND THE LOW DEW POINT DEPRESSIONS MAY BRING
SOME FOG IN ISOLATED AREAS TUESDAY MORNING. ANOTHER FAST MOVING
SYSTEM WILL SWEEP THROUGH NORTHERN ARIZONA TUESDAY AFTERNOON AND
EVENING BRINGING YET ANOTHER CHANCE FOR SHOWERS...THIS TIME FOCUSED
ON THE NORTHERN PORTIONS OF OUR CWA AND OVER HIGHER TERRAIN. SNOW IS
A POSSIBILITY WITH THIS SYSTEM ALTHOUGH NOT MUCH ACCUMULATION IS
EXPECTED BUT IT MAY STILL CAUSE SOME ISSUES WITH BREEZY
CONDITIONS. ATTM HOLDING OFF ON ANY KIND OF WSW PRODUCT. NORTHWEST
FLOW ALOFT WILL BRING ENHANCED WIND FLOW BUT LITTLE ELSE UNTIL THE
NEXT SYSTEM BRIEFLY SWEEPS OVER NE AZ. LITTLE PRECIP IS EXPECTED
FROM THIS FOR OUR CWA...JUST MORE ENHANCED WIND FLOW.

LOOKING FOR A SLOW WARMING TREND THROUGH FRIDAY BUT STILL KEEPING
FAIRLY MILD CONDITIONS WITH TEMPS ONLY IN THE LOW 70S BY
FRIDAY...STILL BELOW NORMALS IN THE MID 70S.

BY THIS WEEKEND THE MODELS DIVERGE SIGNIFICANTLY IN THEIR SOLUTIONS.
THE GFS HAS NORTHWEST FLOW WITH JUST A TINY HINT OF A TROUGH
DEVELOPING ALONG THE AZ-NM LINE. THE ECMWF...HOWEVER...SHOWS
CYCLOGENESIS OVER NE AZ BY SUNDAY MORNING. GIVEN THAT...I ADDED SOME
MINIMAL POPS FOR THE WEEKEND...AS LONG AS THE LOW STAYS IN THE NE
PART OF THE STATE IT SHOULD NOT BRING MUCH APPRECIABLE PRECIP TO OUR
CWA. OF COURSE IT DOES NEED TO BE WATCHED...PARTICULARLY IF THE
PLACEMENT OF THE LOW BRINGS IT FURTHER SOUTH INTO THE CENTER OF THE
STATE.

&&

.AVIATION...
SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA...
STRATOCU WILL PERSIST THROUGH TUE AS ANOTHER LOW PRESSURE SYSTEM
MOVES INTO AZ. HOWEVER...CIGS ARE NOT EXPECTED TO DIP MUCH BELOW 5K
FT. BIGGER CONCERN WILL BE THE STRONG WINDS TUE AFTERNOON...WITH
GUSTS POSSIBLY REACHING 30-35KT.

SOUTHEAST CALIFORNIA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
STRONG WINDS WILL BE THE BIG AVIATION CONCERN. LATEST GUIDANCE
SUGGESTS GUSTS MAY REACH 35KT AT KIPL AS EARLY AS 16Z...WITH WINDS
SLIGHTLY WEAKER AND ARRIVING A BIT LATER AT KBLH.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH THE WEEKEND...
DRY COOL NORTHWEST FLOW ALOFT THROUGH FRIDAY...ALTHOUGH THERE IS A
SLIGHT CHANCE OF MOUNTAIN SHOWERS IN SOUTHERN GILA COUNTY WEDNESDAY
NIGHT AND THURSDAY MORNING.  GUSTY NORTH WINDS TO 30 MPH ARE ALSO
EXPECTED DOWN THE COLORADO RIVER VALLEY LATE WEDNESDAY NIGHT AND
THURSDAY.  DRY AND WARMER FRIDAY AND SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/WATERS
AVIATION...HIRSCH
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Mar 8, 4:38 AM PST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
538 AM MST MON MAR 8 2010

AZZ024-091245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
538 AM MST MON MAR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

...WINTER WEATHER ADVISORY ABOVE 5000 FEET THROUGH 11 AM...

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE AREA THIS
MORNING. THE SNOW LEVEL IS NEAR 4500 FEET...AND UP TO 3 INCHES NEW
SNOW IS LIKELY ABOVE 5000 FEET. IN THE LOWER ELEVATIONS...ADDITIONAL
RAIN AMOUNTS OF A QUARTER INCH OR SO MAY RESULT IN RUNOFF WITH MINOR
FLOODING OF LOW SPOTS AND RUNNING WASHES. PRECIPITATION WILL TAPER
OFF THIS AFTERNOON...WITH A SLIGHT CHANCE OF SHOWERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS ARIZONA ON TUESDAY. RAIN AND
SNOW SHOWERS ARE LIKELY INTO TUESDAY NIGHT. THIS COLDER SYSTEM WILL
MEAN A SNOW LEVEL LOWERING TO NEAR 3500 FEET. SNOW ACCUMULATIONS OF 2
TO 4 INCHES ARE POSSIBLE ABOVE 4500 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-091245-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
538 AM MST MON MAR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL MOVE ACROSS THE AREA THIS MORNING. EXPECT ONE
TO TWO TENTHS OF ADDITIONAL RAINFALL...WITH SOME PONDING OF WATER AND
MINOR FLOODING OF LOW-LYING ROADS DURING THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS ARIZONA ON TUESDAY. EXPECT
A CHANCE OF SHOWERS ON TUESDAY AND A SLIGHT CHANCE TUESDAY NIGHT.
THIS WILL BE A COLDER SYSTEM...AND STORM TOTAL AMOUNTS WILL BE
GENERALLY LESS THAN A QUARTER INCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-091245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
538 AM MST MON MAR 8 2010 /438 AM PST MON MAR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA ON TUESDAY. THE
PRIMARY THREAT WILL BE WINDY WEATHER...PARTICULARLY WEST OF THE LOWER
COLORADO RIVER VALLEY WHERE 20 TO 25 MPH WINDS ARE EXPECTED...ALONG
WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:46 AM PSTWinter Weather AdvisoryPSR19 hr
Mar 9, 11:08 AM PSTSpecial Weather StatementPSR52 min
Mar 9, 11:21 AM PSTSpecial Weather StatementPSR39 min
Mar 9, 11:29 AM PSTSevere Thunderstorm WarningPSRMaricopa, Pinal46 min
Mar 9, 11:45 AM PSTSpecial Weather StatementPSR45 min
Mar 9, 12:00 PM PSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal38 min
Mar 9, 12:16 PM PSTAreal Flood AdvisoryPSRMaricopa, Pinal104 min

Nearby

Wind Advisories in California, 2010Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.